Alert archive / Colorado / Wind Advisories in 2014
Wind Advisory 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Mar 16, 2014, 3:05 PM MDT for 15 counties in Colorado; 4 counties in Utah. It took effect at Mar 17, 2014, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:05 PM MDT (21:05 UTC)
- In effect from
- Mar 17, 2014, 12:00 PM MDT
- Expired
- Mar 17, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 9 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS75 KGJT 162105 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 305 PM MDT SUN MAR 16 2014 COZ001-002-021-022-UTZ022-024-027-029-170515- /O.NEW.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD... IGNACIO...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 305 PM MDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * TIMING: STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-170515- /O.NEW.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 305 PM MDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
4 follow-up statements
680 WWUS75 KGJT 170632 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1232 AM MDT MON MAR 17 2014 COZ001-002-021-022-UTZ022-024-027-029-171445- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD... IGNACIO...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 1232 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED FROM 3 PM TO 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-171445- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 1232 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
419 WWUS75 KGJT 170931 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 331 AM MDT MON MAR 17 2014 COZ001-002-UTZ027-029-171745- /O.UPG.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ /O.NEW.KGJT.HW.W.0001.140317T1800Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 331 AM MDT MON MAR 17 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE WARNED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006>008-011-014-020-171745- /O.EXA.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA INCLUDING CANYONS OF I-70. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-017-UTZ028-171745- /O.EXA.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY... GLADE PARK...MONTICELLO AND VICINITY 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021-022-UTZ022-024-171745- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-171745- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
125 WWUS75 KGJT 171640 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1040 AM MDT MON MAR 17 2014 COZ001-002-UTZ027-029-180300- /O.CON.KGJT.HW.W.0001.140317T1800Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 1040 AM MDT MON MAR 17 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE WARNED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006>008-011-014-020>022-UTZ022-024-180300- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT 1040 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-180300- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 1040 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-017-UTZ028-180300- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY... GLADE PARK...MONTICELLO AND VICINITY 1040 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
122 WWUS75 KGJT 180259 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 859 PM MDT MON MAR 17 2014 COZ001-002-UTZ027-029-180400- /O.EXP.KGJT.HW.W.0001.000000T0000Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 859 PM MDT MON MAR 17 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ COZ006>008-011-014-020>022-UTZ022-024-180400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT 859 PM MDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ UTZ023-025-180400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 859 PM MDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ COZ003-009-017-UTZ028-180400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY... GLADE PARK...MONTICELLO AND VICINITY 859 PM MDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:57 PM MDT, 8 minutes earlier.
Area forecast discussion, Mar 16, 2:57 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 257 PM MDT SUN MAR 16 2014 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 256 PM MDT SUN MAR 16 2014 A LARGE RIDGE OVER THE INTERMOUNTAIN WEST HAS CAUSED AN ALMOST PICTURE PERFECT DAY WITH A FEW CLOUDS UP NORTH AND THE OCCNL GUSTY WIND BUT BY AND LARGE...A NICE DAY TO END THE WEEK. THIS ALL CHANGES SIGNIFICANTLY TOMORROW WITH SOME SNOW RETURNING TO THE MOUNTAINS THOUGH THE MOST NOTICEABLE CHANGE WILL BE THE RETURN OF WINDY CONDITIONS TO EASTERN UTAH AND THE WESTERN SLOPE. STARTING MONDAY MORNING...A STRONG SW-NE ORIENTED JET STREAK OF 120KTS WILL START MOVING ACROSS THE CWA SUPPORTING A STRONG COLD FRONT AT THE SURFACE. BEFORE THIS HAPPENS...SWLY FLOW WILL ALLOW TEMPS TO REACH SEVERAL DEGREES ABOVE CLIMO. AS FAR AS PRECIP IS CONCERNED...PROGRESSIVE MODEL RUNS HAVE LOWERED QPF AMTS WITH THE FRONT SO HAVE FOLLOWED SUIT FOR THE NRN AND CENT MTNS WITH ABOUT 3 TO 5 INCHES EXPECTED AT THE HIGHER ELEVATIONS STARTING AROUND NOON WITH THE HEAVIEST SNOW EXPECTED AROUND 6PM BEFORE SNOWFALL BECOMES MORE OROGRAPHIC AND SHOWERY IN NATURE AS SUPPORT SHIFTS EASTWARD. NAM12 DOES SHOW SOME CAPE WITH LI/S AROUND -2 FROM 3PM ONWARDS SO SOME CONVECTION IS POSSIBLE BUT NOT COMPLETELY SOLD ON IDEA SO LEFT MENTION OF TSTORMS OUT OF FORECAST. THOSE AREAS NOT NEAR THE MTNS MAY SEE A PASSING SHOWER WITH FROPA OCCURRING BETWEEN NOON UP NORTH AND 6PM DOWN SOUTH. H7 TEMPS IN THE PRE-FRONTAL ENVIRONMENT MONDAY WILL VARY FROM 0C UP NORTH TO 3C DOWN SOUTH AND BY TUESDAY MORNING...H7 TEMPS WILL HAVE DROPPED TO -10C TO -13C. H7 WINDS START PICKING UP MONDAY MORNING AS THE FRONT APPROACHES AND THE GRADIENT TIGHTENS. H7 WINDS ARE FORECAST TO RUN BETWEEN 40 TO NEAR 60KTS IN SOME PLACES AND WITH GOOD MIXING EXPECTED DUE TO CAA AND THE APPROACHING FRONT...SOME OF THESE WINDS WILL BE REALIZED AT THE SFC. WILL ISSUE WIND ADVISORIES FOR ALL EASTERN UT ZONES AND ALSO EXTREME NRN AND SRN VALLEY ZONES FROM NOON TOMORROW THROUGH 9PM. QUITE POSSIBLE THAT MORE ZONES MAY NEED TO BE ADDED WITH SOME HIGH WIND WARNINGS ALSO IN THE REALM OF POSSIBILITY ESPECIALLY FOR OUR EXTREME NRN ZONES NEAR THE WYOMING BORDER. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 256 PM MDT SUN MAR 16 2014 UPPER TROUGH MOVING AWAY TO THE EAST ON TUESDAY LEAVING COLDER NW FLOW OVER OUR AREA. COLD AIR INSTABILITY AND NORTHWESTERLY OROGRAPHICS SHOULD KEEP ISOLATED TO SCATTERED SHOWERS OVER AND AROUND THE NORTHERN AND CENTRAL CO MTNS AND EASTERN UINTA MTNS IN RESIDUAL MOISTURE. HIGH TEMPS ON TUESDAY WILL BE 10-15 DEGREES COLDER THAN ON MONDAY. A TRAILING WAVE EMBEDDED IN THE CYCLONIC FLOWS COMES ACROSS TUE NIGHT...BUT DIMINISHING MOISTURE AND THE LOSS OF DAYTIME HEATING SHOULD END ANY LINGERING SHOWERS TUE EVENING. DRY WEATHER IS ANTICIPATED WED-FRI AS THE FLOW ALOFT BECOMES MORE WESTERLY. SOME MID/HIGH CLOUDS WILL STREAM IN FROM THE PACIFIC AS DISTURBANCE TRACKS TO OUR NORTH THU-FRI. IT MAY BE A BIT BREEZY ACROSS NW CO WED AND THU AFTERNOONS AS THIS DISTURBANCE PASSES. MODELS SHOW A COUPLE OF EMBEDDED LOW-AMPLITUDE WAVES TRACKING A LITTLE FARTHER SOUTH THIS WEEKEND FOR A SLIGHT CHANCE TO CHANCE OF PRECIPITATION MAINLY OVER THE MTNS SAT-SUN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 256 PM MDT SUN MAR 16 2014 VFR CONDITIONS WILL CONTINUE THROUGH 18Z MONDAY THOUGH CLOUDS WILL BE ON THE INCREASE UP NORTH. MOUNTAIN TOP WINDS WILL ALSO BE WINDY TODAY WITH TURBULENCE EXPECTED NEAR MOUNTAIN PEAKS. ANOTHER ROUND OF WIDESPREAD GUSTY WINDS EXPECTED FROM ABOUT 18Z MONDAY ONWARDS WITH AREAS NORTH OF I-70 SEEING THE STRONGEST WINDS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...TGR LONG TERM...JAD AVIATION...TGR
Hazardous weather outlook, Mar 16, 5:31 AM MDT, 9 hours 34 minutes before
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
In the hours before
Local storm report, Mar 16, 9:32 AM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
932 AM MDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM SNOW MONUMENT (HIGHWAY 550) 37.97N 107.66W
03/16/2014 M2.0 INCH OURAY CO CAIC
TOTAL 24 HOUR SNOWFALL.
&&
EVENT NUMBER GJT1400778
RENWICKLocal storm report, Mar 16, 9:33 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
933 AM MDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM SNOW MOLAS PASS 37.73N 107.70W
03/16/2014 M2.0 INCH SAN JUAN CO CAIC
TOTAL 24 HOUR SNOWFALL
&&
EVENT NUMBER GJT1400780
RENWICKLocal storm report, Mar 16, 9:34 AM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
934 AM MDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM SNOW COAL BANK PASS 37.70N 107.78W
03/16/2014 M1.0 INCH SAN JUAN CO CAIC
TOTAL 24 HOUR SNOWFALL
&&
EVENT NUMBER GJT1400781
RENWICKLocal storm report, Mar 16, 10:39 AM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1039 AM MDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM NON-TSTM WND GST 2 SW SWAMP ANGEL 37.88N 107.74W
03/16/2014 M79 MPH SAN JUAN CO MESONET
NEAR RED MOUNTAIN PASS
&&
EVENT NUMBER GJT1400782
RENWICKNearby
Wind Advisories in Colorado, 2014Wind Advisories in Utah, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.